Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 260, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 29, 2018, 6:10 PM CDT for Muskogee County, Sequoyah County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 29, 2018, 6:32 PM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 68 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1738 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
768
WUUS54 KTSA 292310
SVRTSA
OKC101-135-300000-
/O.NEW.KTSA.SV.W.0260.180829T2310Z-180830T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
610 PM CDT WED AUG 29 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Sequoyah County in east central Oklahoma...
East central Muskogee County in east central Oklahoma...
* Until 700 PM CDT.
* At 609 PM CDT, a severe thunderstorm was located over Webbers
Falls, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Gore... Webbers Falls...
This includes Interstate 40 in Oklahoma between mile markers 281 and
293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3545 9499 3544 9502 3546 9503 3546 9505
3545 9507 3543 9508 3540 9521 3555 9526
3561 9509
TIME...MOT...LOC 2309Z 330DEG 4KT 3550 9514
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
978
WWUS54 KTSA 292332
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
632 PM CDT WED AUG 29 2018
OKC101-135-292341-
/O.CAN.KTSA.SV.W.0260.000000T0000Z-180830T0000Z/
Sequoyah OK-Muskogee OK-
632 PM CDT WED AUG 29 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SEQUOYAH AND EAST
CENTRAL MUSKOGEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3545 9499 3544 9502 3546 9503 3546 9505
3545 9507 3543 9508 3540 9521 3555 9526
3561 9509
TIME...MOT...LOC 2331Z 330DEG 4KT 3548 9512
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:03 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 29, 2:03 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 203 PM CDT Wed Aug 29 2018 .DISCUSSION... Cold front currently stretches from northwest Arkansas into south-central Oklahoma with isolated to scattered showers and thunderstorms across northeast Oklahoma into northwest arkansas. Additional showers and thunderstorms will develop in the vicinity of the frontal boundary later this afternoon and evening as the front sags to the south. Some of the storms that develop in advance of the front in the more unstable environment will have the potential to become strong to severe with strong gusty winds the main concern. This activity is expected to diminish by midnight. However, more showers and thunderstorms will be possible late tonight and into Thursday morning as a thunderstorm complex is expected to develop across southeast Kansas into southwest Missouri late Tonight and spread into far northeast Oklahoma and northwest Arkansas early Thursday morning. This complex will translate to the south across portions of eastern Oklahoma and western Arkansas Thursday morning into Thursday afternoon. Friday and Saturday are expected to be dry as the frontal boundary over the area now lifts well to the north as high pressure builds over the region at the surface and aloft. Scattered Afternoon and evening showers and thunderstorms will be on the increase Sunday and continue into early next week as deep gulf moisture surges into the region on the back side of an upper level ridge over the eastern United States. Temperatures over the holiday weekend into early next week will be near or slightly above normal for this time of year. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 91 74 94 / 30 30 0 0 FSM 73 90 73 93 / 60 40 10 10 MLC 73 91 74 93 / 30 20 10 0 BVO 69 89 72 93 / 50 40 0 0 FYV 70 86 70 88 / 60 60 0 10 BYV 70 86 69 89 / 50 60 0 10 MKO 72 89 73 92 / 40 30 0 0 MIO 70 87 72 90 / 50 60 0 10 F10 72 92 73 94 / 30 20 0 0 HHW 74 93 73 95 / 30 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Aug 29, 5:14 PM CDT, 56 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CDT Wed Aug 29 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CDT Wed Aug 29 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly south of Interstate 44. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...East Central and Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue into early this evening near a weak frontal boundary extending from northwest Arkansas into east central Oklahoma. A few of these storms may be strong to severe until around sunset, with damaging winds being the main threat. Additional showers and storms may develop later tonight as the low level jet strengthens. Heat index values between 100 and 105 degrees will continue until around sunset across parts of east central and southeast Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...High Wind Potential. SATURDAY...No Hazards. SUNDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The front will lift back north on Thursday, with the best potential for thunderstorms across northeast Oklahoma and western Arkansas. Dry conditions are forecast for most of the weekend, with a return to hot and humid conditions through Sunday. There is a chance for more scattered storms late Sunday through Tuesday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Aug 29, 5:12 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT WED AUG 29 2018
OKZ068-069-072-292245-
Adair OK-Sequoyah OK-Cherokee OK-
512 PM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 545 PM
CDT...
At 511 PM CDT, strong thunderstorms were located along a line
extending from Cookson to near Vian. These storms were nearly
stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Vian... Marble City...
Cookson... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 293 and
298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3542 9497 3562 9513 3564 9513 3583 9493
3570 9469
TIME...MOT...LOC 2211Z 297DEG 2KT 3572 9491 3552 9497Special weather statement, Aug 29, 5:46 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
546 PM CDT WED AUG 29 2018
OKZ068-070-072-292330-
Muskogee OK-Sequoyah OK-Cherokee OK-
546 PM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH
CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 630 PM
CDT...
At 545 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Cookson to 3 miles southeast of
Webbers Falls. These storms were nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 284 and
295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3543 9502 3545 9502 3546 9505 3543 9508
3543 9523 3569 9504 3567 9486
TIME...MOT...LOC 2245Z 060DEG 3KT 3565 9496 3547 9510The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 5:12 PM CDT | Special Weather Statement | TSA | Sequoyah | 33 min |
| Aug 29, 5:15 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Aug 29, 5:41 PM CDT | Areal Flood Advisory | TSA | Cherokee, Sequoyah | 3 hr |
| Aug 29, 5:46 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Aug 29, 5:58 PM CDT | Areal Flood Advisory | TSA | McIntosh | 3 hr |
| Aug 29, 6:26 PM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| Aug 29, 6:35 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.